Alert archive / Virginia / Wind Advisories in 2010

Wind Advisory 18, NWS Blacksburg, VA

November 16, 20107 counties in Virginia; 5 counties in North Carolina; Mercer County, West Virginia

NWS Blacksburg, VA issued this wind advisory at Nov 16, 2010, 10:46 AM EST for 7 counties in Virginia; 5 counties in North Carolina; Mercer County, West Virginia. It took effect at Nov 16, 2010, 11:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2010, 10:46 AM EST (15:46 UTC)
In effect from
Nov 16, 2010, 11:00 AM EST
Expired
Nov 16, 2010, 6:00 PM EST
In force
7 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Bland County, VA, Carroll County, VA, City of Galax, VA, Grayson County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV

The radar

The Roanoke radar (KFCX), 89 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WWUS71 KRNK 161546
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1046 AM EST TUE NOV 16 2010

...STRONG GUSTY WINDS THIS AFTERNOON...

.LOW PRESSURE WILL DEVELOP OVER THE TENNESSEE VALLEY AND MOVE INTO
THE EASTERN GREAT LAKES TONIGHT.

NCZ001>003-018-019-VAZ007-009-010-012-015-016-WVZ042-162300-
/O.NEW.KRNK.WI.Y.0018.101116T1600Z-101116T2300Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE-
GRAYSON-CARROLL-MERCER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...WYTHEVILLE...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...
BLUEFIELD...FLAT TOP
1046 AM EST TUE NOV 16 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* EXPECT WINDS FROM THE SOUTHEAST AT 15 TO 30 MPH WITH GUSTS OF 30
  TO 45 MPH. 

* WINDS SPEEDS WILL CONTINUE TO INCREASE THIS AFTERNOON BUT A COLD
  FRONT CROSSING THROUGH THE AREA WILL BRING THE WINDS AROUND TO
  THE WEST. 

* INTERSTATE 81 AND OTHER NORTHEAST TO SOUTHWEST ORIENTED ROADS
  WILL HAVE STRONG CROSS-WINDS THIS AFTERNOON. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
743 
WWUS71 KRNK 162044
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EST TUE NOV 16 2010

...STRONG GUSTY WINDS THIS AFTERNOON...

.STRENGTHENING LOW PRESSURE WILL TRACK NORTHEAST THROUGH THE OHIO
VALLEY TONIGHT AND INTO THE EASTERN GREAT LAKES BY WEDNESDAY MORNING.

NCZ001>003-018-019-VAZ007-009-010-012-015-016-WVZ042-170445-
/O.NEW.KRNK.WI.Y.0019.101117T0500Z-101117T2100Z/
/O.CON.KRNK.WI.Y.0018.000000T0000Z-101116T2300Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE-
GRAYSON-CARROLL-MERCER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...WYTHEVILLE...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...
BLUEFIELD...FLAT TOP
344 PM EST TUE NOV 16 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* SOUTHEAST WINDS AT 15 TO 30 MPH...WITH GUSTS OF 30 TO 45
  MPH...WILL DECREASE SOME THIS EVENING AS WINDS SHIFT MORE TO THE
  SOUTH AND SOUTHWEST. 

* A COLD FRONT CROSSING THROUGH THE AREA LATER TONIGHT WILL BRING
  ANOTHER ROUND OF STRONG WINDS FROM THE WEST.

* WEST WINDS AFTER MIDNIGHT WILL INCREASE TO 20 TO 35 MPH...WITH
  GUSTS UP TO 55 MPH...ESPECIALLY IN THE HIGHEST ELEVATIONS. 

* THE STRONG GUSTY WINDS WILL CONTINUE INTO THE DAY WEDNESDAY...
  THOUGH TAPERING OFF IN THE AFTERNOON TO 15 TO 25 MPH...WITH
  GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH...WITH GUSTS UP TO
55 MPH...ARE EXPECTED. WINDS THIS STRONG MAY DOWN A FEW TREES AND
POWER LINES...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

VAZ011-013-014-017>020-022>024-032>035-WVZ043>045-170445-
/O.NEW.KRNK.WI.Y.0019.101117T0500Z-101117T2100Z/
GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-SUMMERS-
MONROE-GREENBRIER-
INCLUDING THE CITIES OF...PEARISBURG...PULASKI...RADFORD...
BLACKSBURG...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...
BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...AMHERST...HINTON...
HIX...UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE
344 PM EST TUE NOV 16 2010

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
WEDNESDAY. 

* WEST WINDS AFTER MIDNIGHT WILL INCREASE TO 15 TO 30 MPH...WITH
  GUSTS UP TO 55 MPH...MAINLY IN THE HIGHEST ELEVATIONS. 

* THE STRONG GUSTY WINDS WILL CONTINUE INTO THE DAY WEDNESDAY...
  THOUGH TAPERING OFF IN THE AFTERNOON TO 15 TO 25 MPH...WITH
  GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH...WITH GUSTS UP TO
55 MPH...ARE EXPECTED. WINDS THIS STRONG MAY DOWN A FEW TREES AND
POWER LINES...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
431 
WWUS71 KRNK 162301
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EST TUE NOV 16 2010

...ANOTHER ROUND OF STRONG WINDS BEHIND THE FRONT LATE TONIGHT
INTO WEDNESDAY...

.A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING AND AS
STRONG LOW PRESSURE MOVES FROM THE OHIO VALLEY INTO THE EASTERN
GREAT LAKES...WEST WINDS WILL INCREASE...GUSTING UP TO 55 MPH IN
THE MOUNTAINS LATE TONIGHT INTO WEDNESDAY.

NCZ001>003-018-019-VAZ007-009-010-012-015-016-WVZ042-170715-
/O.EXP.KRNK.WI.Y.0018.000000T0000Z-101116T2300Z/
/O.CON.KRNK.WI.Y.0019.101117T0500Z-101117T2100Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE-
GRAYSON-CARROLL-MERCER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...WYTHEVILLE...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...
BLUEFIELD...FLAT TOP
601 PM EST TUE NOV 16 2010

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EST WEDNESDAY...
...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING...

THE FIRST WIND ADVISORY EXPIRES AT 6 PM EST THIS EVENING. THE
OTHER WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4
PM EST WEDNESDAY.


* A COLD FRONT CROSSING THROUGH THE AREA LATER TONIGHT WILL 
  BRING ANOTHER ROUND OF STRONG WINDS FROM THE WEST. 

* WEST WINDS AFTER MIDNIGHT WILL INCREASE TO 20 TO 35 MPH...WITH 
  GUSTS UP TO 55 MPH...ESPECIALLY IN THE HIGHEST ELEVATIONS. 

* THE STRONG GUSTY WINDS WILL CONTINUE INTO THE DAY WEDNESDAY... 
  THOUGH TAPERING OFF IN THE AFTERNOON TO 15 TO 25 MPH...WITH 
  GUSTS TO 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH...WITH GUSTS UP TO
55 MPH...ARE EXPECTED. WINDS THIS STRONG MAY DOWN A FEW TREES AND
POWER LINES...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&





$$

VAZ011-013-014-017>020-022>024-032>035-WVZ043>045-170715-
/O.CON.KRNK.WI.Y.0019.101117T0500Z-101117T2100Z/
GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-SUMMERS-
MONROE-GREENBRIER-
INCLUDING THE CITIES OF...PEARISBURG...PULASKI...RADFORD...
BLACKSBURG...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...
BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...AMHERST...HINTON...
HIX...UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE
601 PM EST TUE NOV 16 2010

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EST WEDNESDAY. 

* WEST WINDS AFTER MIDNIGHT WILL INCREASE TO 15 TO 30 MPH...WITH 
  GUSTS UP TO 55 MPH...MAINLY IN THE HIGHEST ELEVATIONS. 

* THE STRONG GUSTY WINDS WILL CONTINUE INTO THE DAY WEDNESDAY... 
  THOUGH TAPERING OFF IN THE AFTERNOON TO 15 TO 25 MPH...WITH 
  GUSTS TO 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH...WITH GUSTS UP TO
55 MPH...ARE EXPECTED. WINDS THIS STRONG MAY DOWN A FEW TREES AND
POWER LINES...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Nov 16, 6:07 AM EST, 4 hours 39 minutes earlier.

Area forecast discussion, Nov 16, 6:07 AM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 AM EST TUE NOV 16 2010

.SYNOPSIS...
DEEPENING LOW PRESSURE ACROSS THE LOWER MISSISSIPPI VALLEY WILL
LIFT NORTHEAST PASSING JUST WEST OF THE APPALACHIANS TODAY AND
INTO THE GREAT LAKES OVERNIGHT. AN ASSOCIATED TRAILING COLD
FRONT FROM THIS LOW WILL CROSS THE REGION LATE TONIGHT AND EARLY
WEDNESDAY . ANOTHER WEAKER DISTURBANCE WITH MINIMAL MOISTURE WILL
MOVE IN FROM THE WEST ON THURSDAY...FOLLOWED BY A RETURN TO DRY
HIGH PRESSURE BY THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
RAINFALL AXIS REMAINS ALONG THE BLUE RIDGE EARLY THIS MORNING
ASSOCIATED WITH WEAK PASSING IMPULSE PER VAPOR LOOP AND DEEP SW FLOW
ALOFT AIDED BY LOW LEVEL UPSLOPE FLOW. EXPECT THIS AREA OF PRECIP TO
GRADUALLY LIFT NORTH BY DAYBREAK...WITH PERHAPS A BRIEF LULL BEFORE
THE NEXT ROUND OF MORE WIDESPREAD LIFT AND UPPER DIFFLUENCE SPREAD
IN THIS MORNING AHEAD OF THE MAIN UPPER TROF ACROSS ARKANSAS ATTM.
MODELS CONTINUE TO SHOW A BROAD AREA OF STRONG MOISTURE TRANSPORT IN
ADVANCE OF THE MAIN UPPER FEATURE...WITH DEEP WARM ADVECTION
SUPPORTED BY A 40-50 KT S/SW 85H JET ALOFT OVERTOP THE RESIDUAL COOL
POOL THRU THIS AFTERNOON. AGAIN LOOKS LIKE HEAVIER QPF ALONG THE
BLUE RIDGE AND POINTS WEST GIVEN CLOSER PROXIMITY TO THE DEEPENING
SURFACE LOW PASSING THRU KY LATER TODAY AND SE UPSLOPE FLOW. HOWEVER
AS THE SYSTEM TAKES ON MORE NEGATIVE TILT THIS AFTERNOON EXPECT
HEAVIER BANDS OF RAIN/SHRA TO LIFT ACROSS EASTERN SECTIONS AS WELL
WHERE MAIN QUESTION IS WHETHER OR NOT ANY LOW TOPPED CONVECTION WILL
MIX IN. LATEST GFS SNEAKS IN A BIT OF WEAK INSTABILITY ACROSS THE SE
AFTER MID AFTERNOON AND GIVEN SUCH A SHARP TEMP GRADIENT ALONG THE
WARM FRONT HAVE EXPANDED THE TSRA MENTION SOUTH AND EAST INTO EARLY
THIS EVENING. ALSO SOME POTENTIAL TO SEE ISOLATED TSRA NEAR THE COLD
POOL PASSING TO THE NW AND ESPCLY ALONG THE TRAILING FRONT ACROSS
THE FAR NW BY EARLY TONIGHT AS WELL. OTHER CONCERN WITH SE WINDS
ACROSS THE FAR WEST THIS AFTERNOON WHERE A QUICK BURST OF CHANNELED
GUSTS COULD OCCUR AS THE LOW DEEPENS BEFORE THE FLOW VEERS MORE SW
BY EVENING. SINCE SHOULD HAVE ONGOING RAINFALL AND THUS LIMITED
MOMENTUM TRANSPORT PER RAOBS...WILL ONLY MAKE MENTION IN THE HWO FOR
NOW AS WELL AS THE CONVECTIVE THREAT SE LATER TODAY WHERE PROGGED
LOW LEVEL HELICITY VALUES QUITE STRONG.

OTRW KEEPING GOING CAT POPS TODAY WITH QPF OF A HALF TO ONE INCH.
TEMPS REMAIN QUITE TRICKY GIVEN CLOUDS/RAIN AND A WEAK WEDGE IN
PLACE. SHOULD SEE COOL AIR HOLD ACROSS MUCH OF THE WEST AND ALONG
THE BLUE RIDGE ALTHOUGH POTENTIAL FOR QUICK LATE DAY JUMPS SE
PENDING HOW FAR N THE WARM AIR MAKES IT...AND ACROSS THE FAR WEST
NEAR BLF WHERE COULD BREAK OUT LATE. SINCE TEMPS RUNNING ON THE WARM
SIDE OF MOS ATTM TWEAKED HIGHS UP AND PUSHED VALUES INTO THE LOW 60S
SE SIMILAR TO THE MET MOS.

SYSTEM WRAPS UP CROSSING THE OHIO VALLEY THIS EVENING WITH DRY SLOT
POKING IN EARLY TONIGHT JUST AHEAD OF THE TRAILING STRONG COLD FRONT
THAT WILL CROSS THE MOUNTAINS AFTER MIDNIGHT AND OUT EAST TOWARD
DAYBREAK. THIS SHOULD ALLOW FOR A QUICK DECREASE IN SHOWERS THIS
EVENING WITH ONLY THE FAR NW LIKELY SEEING ANY RAINFALL LINGER THRU
THE EARLY MORNING HOURS. SINCE TRENDS NOW FASTER...CUT MOST TO
CHANCE POPS BY MIDNIGHT AND EVEN LOWER THRU MORNING AS MOISTURE
ALOFT WANES. HOWEVER WINDS THE BIGGER ISSUE WITH BOTH THE GFS/NAM
SHOWING A POST FRONTAL 85H 50+ KT W/NW JET ARRIVING LATE SUPPORTED
BY A PERIOD OF STRONG SUBSIDENCE AND PUNCH OF COOL ADVECTION. THINK
MUCH OF THE WEST COULD SEE A PERIOD OF ADVISORY SPEEDS VERY LATE
PENDING HOW MUCH MIXES DOWN PER RATHER HIGH INVERSION LEVELS. SINCE
A VERY LATE 2ND OR EARLY 3RD PERIOD EVENT AND AFTER COORDINATION
WITH OTHERS...WILL GIVE THE DAYSHIFT ANOTHER LOOK AND ONLY INCLUDE
IN THE HWO FOR NOW. OTRW KEPT TEMPS CLOSER TO THE COLDER MAV MOS
OVER THE WEST PER FASTER SURGE OF COOL ADVECTION...WHILE STAYING
WITH THE WARMER MET EAST GIVEN MIXING AND SLOWER ARRIVAL OF
COOLING ALOFT UNTIL ABOUT DAYBREAK.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
STRONG PRESSURE RISES AND 50+ 850 MB JET CONTINUE INTO WEDNESDAY
BEHIND THE COLD FRONT. MAY SEE SOME OF THE HIGHER ELEVATIONS IN THE
AREA APPROACH OR SURPASS WIND ADVISORY CRITERIA. WILL HOLD OFF ON
ANY ADVISORIES AT THIS TIME BUT CONTINUE TO MENTION THE POSSIBILITY
IN THE HAZARDOUS WEATHER OUTLOOK. UPSLOPE RAIN SHOWERS OVER PARTS OF
SE WV WILL CONTINUE THROUGH THE DAY...BUT HAVE A TREND OF DECREASING
COVERAGE. BEST COVERAGE WILL BE OVER THE WESTERN MOUNTAINS OF
GREENBRIER COUNTY WV. WEDNESDAY NIGHT HIGH PRESSURE BUILDS OVER THE
REGION AND WE WILL SEE WINDS DECREASE RAPIDLY.

THURSDAY INTO THURSDAY NIGHT...THE LATEST GUIDANCE IS STILL
DEPICTING THE PASSAGE OF A SHORTWAVE TROUGH THE REGION. WHILE
COVERAGE OF ASSOCIATED PRECIPITATION AS IMPRESSIVE AS PREVIOUS
RUNS...WILL KEEP THE FORECAST AS IS AT THIS POINT SO AS NOT TO FLIP
FLOP FROM PREVIOUS FORECAST. WILL HAVE BEST COVERAGE IN THE
PREFERRED UPSLOPE REGIONS OF SOUTHEAST WEST VIRGINIA. WITH COLDER
AIR IN PLACE...THERE WILL BE A BETTER CHANCE OF SNOW SHOWERS
THURSDAY NIGHT IN THESE AREA. ON FRIDAY HIGH PRESSURE REGAINS
CONTROL OF OUR WEATHER PATTERN WITH AN END TO SE WV SHOWERS AND
LIMITED CLOUD COVER FOR THE ENTIRE AREA. THROUGH THE
PERIOD...TEMPERATURES WILL TREND COOLER.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
HIGH PRESSURE AND DRY AIR WILL KEEP THE LONG RANGE FORECAST DRY.
TEMPERATURES BEGIN TO MODERATE ABOVE NORMAL OVER THE WEEKEND AND
INTO MONDAY AS HIGH PRESSURE MOVES OFF THE SOUTHEAST COAST AND
FLOW BECOMES SOUTHERLY.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
ONGOING EAST-WEST AXIS OF LIGHT/MODERATE RAIN CONTINUES TO LIFT
NE ACROSS THE NORTHERN THIRD OF THE REGION AND SHOULD EXIT
SHORTLY. HOWEVER EXPECT ADDED RAINFALL TO FILL IN THIS MORNING
AHEAD OF AN AREA OF UPPER DIFFLUENCE PUSHING NE IN ASSOCIATION
WITH DEEPENING LOW PRESSURE TO THE SW. THIS IN COMBO WITH SE FLOW
AND OVERRUNNING OF THE WARM FRONT TO THE SOUTH SHOULD KEEP VARYING
VSBYS IN -RA/DZ AND FOG THIS MORNING...WITH RANGE OF FLUCTUATING
CIGS FROM LIFR TO MVFR AT TIMES. PERIODS OF LLWS ALSO POSSIBLE
ACROSS SOUTHERN/WESTERN SITES EARLY THIS MORNING WITH THE MUCH
STRONGER WINDS ALOFT HOLDING OFF UNTIL THIS AFTERNOON WHEN WIND
SHEAR LIKELY AT MOST LOCATIONS. RAIN CONTINUES THIS AFTERNOON BUT
GRADUALLY BECOMES MORE CONVECTIVE IN NATURE AS THE FLOW ALOFT
TURNS MORE SW. THIS MAY ALLOW LOCATIONS OUTSIDE THE DEEPER
WEDGE...KBLF AND KDAN TO EXPERIENCE A PERIOD OF VFR CONDITIONS
WHILE RUNNING THE RISK OF SEEING A HEAVIER DOWNPOUR OR ISOLATED
TSRA ESPCLY LATER TODAY INTO EARLY THIS EVENING. OTRW MAINLY IFR
TO MVFR CIGS ELSW WITH PERIODS OF MVFR AND ISOLATED IFR VSBYS IN
BANDS OF SHRA THRU MID EVENING.

A COLD FRONT PASSES LATER TONIGHT RESULTING IN A SURGE OF GUSTY NW
WINDS OVERNIGHT INTO EARLY WEDNESDAY AFTERNOON. HOWEVER THIS
SHOULD ALSO BRING ENOUGH MIXING/DRYING TO ALLOW FOR A RETURN TO
VFR MOST AREAS WEDNESDAY AFTERNOON.

DEEP LOW LEVEL NORTHWEST FLOW AND ANOTHER PASSING DISTURBANCE MAY
BRING MVFR CEILINGS BACK TO THE MOUNTAINS THURSDAY INTO THURSDAY
EVENING. OTRW UNIFORM VFR LATER THURSDAY NIGHT INTO THE WEEKEND
UNDER BUILDING HIGH PRESSURE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/SK
NEAR TERM...JH
SHORT TERM...DS
LONG TERM...RCS
AVIATION...AMS/JH/WP
Hazardous weather outlook, Nov 16, 3:44 AM EST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 AM EST TUE NOV 16 2010

NCZ003>006-019-020-VAZ032-043>047-058-059-170845-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
344 AM EST TUE NOV 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

BANDS OF HEAVIER SHOWERS OR ISOLATED THUNDERSTORMS MAY BE CAPABLE
OF PRODUCING DAMAGING WINDS...OR AN ISOLATED TORNADO THIS
AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ033>035-170845-
FRANKLIN-BEDFORD-AMHERST-
344 AM EST TUE NOV 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009-010-WVZ042-170845-
TAZEWELL-SMYTH-BLAND-MERCER-
344 AM EST TUE NOV 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG SOUTH TO SOUTHEAST WINDS MAY GUST TO 35 OR 40 MPH LATER
THIS MORNING INTO THE AFTERNOON ESPECIALLY ACROSS PORTIONS OF
TAZEWELL AND MERCER COUNTIES.

IN ADDITION...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION
TONIGHT. NORTHWEST WINDS BEHIND THE FRONT MAY GUSTS TO 45 MPH OR
STRONGER AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NORTHWEST WINDS GUSTING TO AROUND 45 MPH OR STRONGER WILL CONTINUE
THROUGH MIDDAY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ011>020-022>024-WVZ043>045-170845-
ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
SUMMERS-MONROE-GREENBRIER-
344 AM EST TUE NOV 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT.
NORTHWEST WINDS BEHIND THE FRONT MAY GUST TO 45 MPH OR STRONGER
ESPECIALLY ACROSS THE HIGHER ELEVATIONS DURING THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG NORTHWEST WINDS PRODUCING GUSTS TO 45 MPH OR STRONGER WILL
PERSIST THROUGH EARLY AFTERNOON ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 3:44 PM ESTWind AdvisoryRNKAlleghany, Amherst, Bath, Bedford, Bland, Botetourt and 21 more23 hr
Nov 16, 3:47 PM ESTSpecial Weather StatementRNKSmyth, Tazewell88 min
Nov 16, 4:57 PM ESTSpecial Weather StatementRNKTazewell63 min

Nearby

Wind Advisories in Virginia, 2010Wind Advisories in North Carolina, 2010Wind Advisories in West Virginia, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.